Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jul 29, 2021, 8:40 PM EDT for Broome County, Chemung County, Delaware County, New York; Susquehanna County, Pennsylvania. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 8:40 PM EDT (00:40 UTC)
- Expired
- Jul 29, 2021, 9:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Chemung County, NY, Delaware County, NY, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 27 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 494 m²/s²
- 0-3 km storm-relative helicity
- 635 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 8.8
The text
As transmitted.
059
WWUS81 KBGM 300040
SPSBGM
Special Weather Statement
National Weather Service Binghamton NY
840 PM EDT Thu Jul 29 2021
NYZ024-045-055>057-PAZ038>040-300130-
Chemung-Chenango-Tioga-Broome-Delaware-Susquehanna-Northern
Wayne-Bradford-
840 PM EDT Thu Jul 29 2021
...A LINE OF SHOWERS WILL AFFECT BROOME...WESTERN DELAWARE...
SOUTHEASTERN CHEMUNG...SOUTHERN TIOGA...SOUTH CENTRAL CHENANGO...
SUSQUEHANNA...NORTHWESTERN WAYNE AND NORTHEASTERN BRADFORD
COUNTIES...
At 839 PM EDT, radar indicated showers were located along a line
extending from near Sidney to near Endwell to near Erin. Movement was
southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
showers.
Locations impacted include...
Chemung, Binghamton, Vestal, Johnson City, Endicott, Barton,
Kirkwood, Sayre, Conklin and Waverly.
These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4201 7481 4176 7550 4178 7642 4205 7676
4216 7679 4214 7606 4228 7535 4240 7493
TIME...MOT...LOC 0039Z 311DEG 27KT 4223 7539 4209 7600 4212 7665
$$
MJMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jul 29, 7:44 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 29, 7:44 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 744 PM EDT Thu Jul 29 2021 .SYNOPSIS... Partly cloudy and cooler with scattered showers around tonight. Expect a drier day tomorrow but with plenty of morning clouds and cooler temperatures. Mostly sunny skies will allow Temperatures to warm back up closer to average on Saturday. By Sunday another cold frontal boundary will push through the region with our next round of showers. High pressure will then build back into the region Monday. && .NEAR TERM /THROUGH FRIDAY NIGHT/... 655 PM Update... The severe weather and heavy rain threat has now ended for our area. Updated the HWO to remove any mention of hazardous weather. Cannot rule out a stray t'storm developing across the Finger Lakes, Twin Tiers or NE PA through about midnight, but very dry air in the mid levels of the atmosphere appears to be putting a damper on this development. May have to reduce chances for thunder even more with subsequent updates. With that said, a line of scattered showers has developed along a shortwave/vort max and is now pressing south/east across the Finger Lakes region. Outside of this activity, conditions are mainly dry, under partly sunny skies this evening. The cold front will push through our region after midnight, as surface winds turn northwesterly...brining much cooler air. Colder northwest flow and a mid level shortwave embedded within the trough will keep scattered rain showers going overnight and into Friday morning, especially across CNY. The upper trough axis moves east of our area by late morning or midday, with significant drying in the mid and upper levels. It may take a bit more time to dry things in the 925-850mb layer, but the ribbon of moisture appears to be rather shallow/thin on BUFKIT profiles, so am thinking we should go at least partly sunny for most areas by midday or afternoon, then mostly sunny in the evening. It will be breezy, with NW winds 15-25 mph and cooler, with highs only in the mid-60s to lower 70s in most locations. 330 PM Update... Severe threat is rapidly waning as showers continue to push off to the east. Main warm front remains south of the CWA, but arguably a secondary boundary remains across the Mohawk Valley, with steadier showers lingering to its north. Some partial clearing is working into western NY and the Finger Lakes, and while this may lead to some "self destructive sunshine" with weak convection before sunset, drier air aloft and limited upper level support are major limiting factors. A secondary shortwave trough and associated cold front will graze by the area this evening, and may result in another, smaller, band of showers and thunderstorms, mainly west of I-81, before Midnight, and we've kept chance PoPs in place for this overnight. Otherwise, expect cloud cover to redevelop late tonight in the wake of the front and with steady northwest flow developing. Cloud cover will linger well into the day on Friday, which will feel very spring or fall-like, with highs stuck in the 60s for most areas. Clearing skies and lighter winds Friday night will lead to chilly temps, with lows dropping into the 40s. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... 140 pm update... Little change to this period. Saturday looks like the better day by far. Surface high pressure will build into the area Saturday morning then weaken. It starts out sunny then clouds increase as low pressure drops southeast into the area on Sunday. A strong short wave deepens the upper level trough over NY and the northeast US. Chances of rain come into CNY Saturday night then chances increase to likely or categorical Sunday afternoon. Rainfall amounts up to around half an inch. High temperatures Saturday in the low and mid 70s. Lows in the 50s Saturday night again. Sunday a wide range of highs with rain holding off for Wyoming Valley and Poconos until afternoon. Low 70s in Finger Lakes and western Mohawk Valley to upper 70s Scranton/WB and along Delaware River in Pike County. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... 140 pm update... Not much change to this period either. The models show a deep upper level trough setting up over the Ohio Valley. The models keep the Bermuda high stays off the coast into Thursday. A deep southwest flow will push moisture up the East Coast. After a dry day Monday chances of diurnal showers the rest of the week and maybe some thunderstorms Wednesday. Temperatures will be close to average with most highs in the 70s and lows in the 50s. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... A line of showers along a cold front moving through CNY this evening will bring brief IFR or worse conditions to ELM and BGM between 0Z and 2Z. With the loss of heating, the showers are expected to dissipate before reaching AVP. Low level moisture behind the front will bring IFR or worse cigs through most of the night at all terminals though AVP may be able to say out of IFR with downsloping off of the higher terrain under the NW surface flow. Tomorrow is expected to stay mostly dry with cigs raising to VFR by or shortly after 18z at all terminals. A few showers will likely form on the afternoon but coverage will be sparse so showers have been kept out of the TAFs for now. Outlook... Friday night and Saturday...Mostly VFR, fog possible at ELM in the morning. Saturday Night through Tuesday...Mainly VFR. Showers and thunderstorms with some restrictions. Morning fog possible at ELM. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MJM/MPH NEAR TERM...MJM/MPH SHORT TERM...TAC LONG TERM...MDP/TAC AVIATION...AJG
Hazardous weather outlook, Jul 29, 6:43 PM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 643 PM EDT Thu Jul 29 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-302245- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 643 PM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 29, 8:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
840 PM EDT Thu Jul 29 2021
NYZ024-045-055>057-PAZ038>040-300130-
Chemung-Chenango-Tioga-Broome-Delaware-Susquehanna-Northern
Wayne-Bradford-
840 PM EDT Thu Jul 29 2021
...A LINE OF SHOWERS WILL AFFECT BROOME...WESTERN DELAWARE...
SOUTHEASTERN CHEMUNG...SOUTHERN TIOGA...SOUTH CENTRAL CHENANGO...
SUSQUEHANNA...NORTHWESTERN WAYNE AND NORTHEASTERN BRADFORD
COUNTIES...
At 839 PM EDT, radar indicated showers were located along a line
extending from near Sidney to near Endwell to near Erin. Movement was
southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
showers.
Locations impacted include...
Chemung, Binghamton, Vestal, Johnson City, Endicott, Barton,
Kirkwood, Sayre, Conklin and Waverly.
These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4201 7481 4176 7550 4178 7642 4205 7676
4216 7679 4214 7606 4228 7535 4240 7493
TIME...MOT...LOC 0039Z 311DEG 27KT 4223 7539 4209 7600 4212 7665
MJMThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:56 PM EDT | Special Weather Statement | BGM | Steuben | 49 min |
| Jul 29, 9:27 PM EDT | Special Weather Statement | BGM | Sullivan | 48 min |
| Jul 29, 10:12 PM EDT | Special Weather Statement | BGM | Sullivan | 48 min |
| Jul 29, 10:49 PM EDT | Special Weather Statement | BGM | Lackawanna, Pike, Wyoming | 56 min |
| Jul 29, 11:51 PM EDT | Special Weather Statement | BGM | Monroe | 24 min |
Nearby
Special Weather Statements in New York, 2021Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.